Takacs' asymptotic theorem and its applications: A survey

Vyacheslav Abramov

Research output: Contribution to journalArticleResearchpeer-review

3 Citations (Scopus)

Abstract

The book of Lajos Takacs Combinatorial Methods in the Theory of Stochastic Processes has been published in 1967. It discusses various problems associated with P-k,P-i = P sup(1 = 0, pi(0) > 0, and rho(i) is the smallest n such that N-n = n - i, i >= 1. (If there is no such n, then rho(i) = infinity.) Equation (*) is a discrete generalization of the classic ruin probability, and its value is represented as P-k,P-i = Q(k-i)/Q(k), where the sequence Q(k) (k >= 0) satisfies the recurrence relation of convolution type: Q(0) not equal 0 and Q(k) = Sigma(k)(j=0) pi(j)Q(k-j+1). Since 1967 there have been many papers related to applications of the generalized classic ruin probability. The present survey is concerned only with one of the areas of application associated with asymptotic behavior of Q(k) as k -> infinity. The theorem on asymptotic behavior of Q(k) as k -> infinity and further properties of that limiting sequence are given on pp. 22-23 of the aforementioned book by Takacs. In the present survey we discuss applications of Takacs asymptotic theorem and other related results in queueing theory, telecommunication systems and dams. Many of the results presented in this survey have appeared recently, and some of them are new. In addition, further applications of Takacs theorem are discussed.
Original languageEnglish
Pages (from-to)609 - 651
Number of pages43
JournalActa Applicandae Mathematicae
Volume109
Issue number2
DOIs
Publication statusPublished - 2010

Cite this